Anaphylaxis and toxic epidermal necrolysis or Stevens-Johnson syndrome after nonmucosal topical drug application: fact or fiction?

@article{Sachs2007AnaphylaxisAT,
  title={Anaphylaxis and toxic epidermal necrolysis or Stevens-Johnson syndrome after nonmucosal topical drug application: fact or fiction?},
  author={Bernhardt Sachs and Wilma Fischer-Barth and Stephan Michael Erdmann and Hans Friedrich Merk and Joerg Seebeck},
  journal={Allergy},
  year={2007},
  volume={62 8},
  pages={877-83}
}
BACKGROUND Drug-induced anaphylaxis and toxic epidermal necrolysis (TEN) or Stevens-Johnson syndrome (SJS) represent severe immediate and delayed-type adverse drug reactions (ADRs), respectively. Occurrence of such reactions after topical drug application has only rarely been reported. Hence, we compiled a large number of such cases which we systematically analyzed. METHODS All such cases contained in the ADR database of the competent pharmacovigilance authority in Germany and cases reported… CONTINUE READING